ERIE COUNTY DEPARTMENT OF HEALTH ALERTS COMMUNITY TO INCREASE IN SUSPECTED OPIOID OVERDOSE DEATHS

Modified: March 4, 2020 2:58pm

Latest News

Archived Press Releases by Year:
03/04/2020

March 4, 2020
CONTACT: Kara Kane
Email: kara.kane@erie.gov  
Phone: (716) 858-4941 


ERIE COUNTY DEPARTMENT OF HEALTH ALERTS COMMUNITY TO INCREASE IN SUSPECTED OPIOID OVERDOSE DEATHS

ERIE COUNTY, NY – The Erie County Department of Health, the NYNJHIDTA and the Erie County Opiate Epidemic Task Force are sending this alert to the community regarding an increase in suspected opioid overdose deaths from March 1 – March 3, 2020. 

 

During this timeframe, we have been alerted to seven deaths potentially attributed to opioids. This indicates a product on the street of unusually strong potency. 

 

If you are struggling with Substance Use Disorder, please make sure you are carrying Narcan (naloxone) at all times. Try a smaller dose first, and realize that many street substances including heroin, cocaine and methamphetamine are cut with fentanyl, a very strong opioid, today.

 

If you are seeking help, the Erie County Addiction Hotline is available 24/7 at 716-831-7007. You can also walk into any hospital emergency room and enroll in Buffalo MATTERS to access MAT (medication assisted treatment) on the spot if medically eligible.

 

Be safe. Carry Narcan. Call 716-858-8423 to get a Narcan kit or directions on how to use Narcan.

 

#

 

Erie County Department of Health, Narcan Access:   http://www2.erie.gov/health/index.php?q=naloxone

 

###

Frequently Requested

Contact

Phone: (716) 858-7690

Fax: (716) 858-8701

Erie County Department of Health (ECDOH)
95 Franklin Street
Buffalo, New York 14202

ECDOH Locations

Western New York 211